Hail, Waushara
- When
- June 10, 4:20 PM CST to 4:21 PM CST
- Where
- Waushara County, 2.81 mi N of Mt Morris
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.160, -89.190
Quarter size hail fell near Mount Morris.
Thunderstorms developed along a frontal boundary during the afternoon hours on Saturday (6/10) and tracked through central Wisconsin. The strongest storm produced hail up to one inch as it moved through the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms developed along a frontal boundary during the afternoon hours on Saturday (6/10) and tracked through central Wisconsin. The strongest storm produced hail up to one inch as it moved through the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 10, 2:54 PM CST, 1 hour 26 minutes earlier.
Area Forecast Discussion National Weather Service Green Bay WI 354 PM CDT Sat Jun 10 2023 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Sunday Issued at 354 PM CDT Sat Jun 10 2023 The continuation of scattered showers and thunderstorms across central and east-central WI through this evening is the main focus from this forecast period. This evening and tonight...A cold front has slowed its movement south, briefly stalling over central and east-central WI this afternoon. Meanwhile, an area of afternoon cu led to the development of a broken line of showers and thunderstorms in central and east- central WI. A strip of 600 to 800 J/kg of MUCAPE and PWATs of 1 to 1.25 inches were observed in the convection area, with 25 to 30 kts of deep-layer shear. These CAPE and shear values would indicate small hail and gusts up to 40 mph. Where the stronger thunderstorms occur, measurable rainfall of around 0.50 inches will be possible. More stable air will remain across far northern WI this evening and hinder any shower activity. As the evening goes on, the loss of diurnal heating will shut off the thunderstorm potential in central and east-central WI. However, CAMs are in decent agreement with scattered showers continuing through much of tonight, while slowly dropping south with the front. Clouds will gradually clear from north to south later tonight, but breezy northeast winds will prevent temperatures from dropping off significantly. Low temperatures will range from the low 40s to low 50s. Sunday...Cooler and drier conditions are expected behind the departing front, with highs in the 60s. If may feel even cooler due to the continued breezy northeast winds, gusting to 20 mph. .LONG TERM...Sunday Night Through Saturday Issued at 354 PM CDT Sat Jun 10 2023 Jet streaks rotating around an upper low over the Northern Great Lakes will bring cloudy skies, cooler temperatures and a chance of rain, especially across the eastern part of the forecast area Monday night through Tuesday. Another jet streak could produce scattered showers or thunderstorms Wednesday afternoon. Upper ridging approaches from the Plains States as an upper trough moves across the Pacific Northwest. A Hudson Bay high will move into the Northern Great Lakes as the upper ridge approaches. This will bring mostly dry and slightly cooler than normal weather Thursday through Saturday. && .AVIATION...for 18Z TAF Issuance Issued at 1259 PM CDT Sat Jun 10 2023 Light rain showers moved south across the region through late this morning associated with a cold front. Meanwhile, a stratus layer with MVFR cigs moved into north-central WI, and afternoon cu began to develop elsewhere. Scattered showers and a few thunderstorms are expected to develop and move across the central and east-central WI TAF sites this afternoon. MVFR cigs and vsbys are likely to occur within the strongest storms. Scattered showers with MVFR cigs will continue across the central and east-central WI TAF sites into tonight, while clearing occurs across the north. North to northeast winds will increase this afternoon from north to south into this evening with gusts mainly between 15 and 20 kts. The breezy north to northeast winds will continue into Sunday. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement from 11 PM CDT this evening through Sunday evening for WIZ022-040-050. && SHORT TERM.....Kruk LONG TERM......RDM AVIATION.......Kruk
Hazardous Weather Outlook National Weather Service Green Bay WI 321 PM CDT Sat Jun 10 2023 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 321 PM CDT Sat Jun 10 2023 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a chance of thunderstorms along and south of Highway 29 through this evening. Severe weather is not expected. There is a high swim risk for beaches along Lake Michigan tonight as waves increase, resulting in rip currents. .DAYS TWO THROUGH SEVEN...Sunday through Saturday There is a high swim risk for beaches along Lake Michigan on Sunday due to dangerous waves and rip currents. There is a chance of thunderstorms Tuesday afternoon in Eastern Wisconsin, and then again across the region Wednesday afternoon. Severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-112030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 321 PM CDT Sat Jun 10 2023 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a chance of thunderstorms mainly south of Sturgeon Bay through this evening. A Small Craft Advisory is in effect tonight for gusty north to northeast winds and building waves. .DAYS TWO THROUGH SEVEN...Sunday through Saturday A Small Craft Advisory continues Sunday for gusty north to northeast winds and large waves. There is a chance of thunderstorms Tuesday and Wednesday afternoon. Kruk/RDM
Special Weather Statement National Weather Service Green Bay WI 146 PM CDT Sat Jun 10 2023 WIZ020-022-030-031-035>040-073-074-102000- Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Brown-Kewaunee-Southern Marinette County-Southern Oconto County- 146 PM CDT Sat Jun 10 2023 ...THUNDERSTORMS FORMING OVER CENTRAL AND EAST CENTRAL WISCONSIN... A broken line of thunderstorms stretched from Abbotsford to Mosinee to Shawano at 145pm. The activity was along a cold front moving slowly south across the area. Pea size hail and wind gusts to 30 mph are possible. Lightning is the biggest hazard from the storms, so find shelter if outdoors and thunderstorms approach. RDM
Special Weather Statement
National Weather Service Green Bay WI
316 PM CDT Sat Jun 10 2023
WIZ038-039-102100-
Outagamie WI-Brown WI-
316 PM CDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of northwestern Brown
and northeastern Outagamie Counties through 400 PM CDT...
At 315 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pulaski, or 13 miles northwest of Green Bay, moving southeast at 15
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Green Bay, Pulaski, Bellevue Town, Oneida, De Pere, Howard,
Ashwaubenon, Allouez, Hobart and Pittsfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4435 8824 4459 8830 4459 8825 4465 8824
4466 8824 4467 8820 4468 8817 4468 8814
4448 8790
TIME...MOT...LOC 2015Z 332DEG 10KT 4461 8822
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
KLJSpecial Weather Statement
National Weather Service Green Bay WI
320 PM CDT Sat Jun 10 2023
WIZ030-031-035>038-102115-
Waupaca WI-Shawano WI-Outagamie WI-Wood WI-Marathon WI-Portage WI-
320 PM CDT Sat Jun 10 2023
...Thunderstorms will impact portions of Wood, Portage, southern
Marathon, Waupaca, northern Outagamie and Shawano Counties through
415 PM CDT...
At 319 PM CDT, Doppler radar was tracking thunderstorms along a line
extending from near Navarino Wildlife Area to 6 miles southwest of
Marshfield. Movement was south at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stevens Point, Wisconsin Rapids, Shawano, Marshfield, New London,
Clintonville, Mosinee, Spencer, Whiting and Black Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4487 9032 4482 8835 4439 8825 4440 9032
TIME...MOT...LOC 2019Z 352DEG 12KT 4462 8851 4461 9028
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KLJSpecial Weather Statement
National Weather Service Green Bay WI
419 PM CDT Sat Jun 10 2023
WIZ020-030-031-035>040-045-048-050-074-102200-
Waupaca WI-Outagamie WI-Winnebago WI-Wood WI-Marathon WI-Portage WI-
Brown WI-Southern Oconto County WI-Shawano WI-Kewaunee WI-
Waushara WI-Manitowoc WI-Menominee WI-
419 PM CDT Sat Jun 10 2023
...Thunderstorms will impact portions of Wood, Brown, western
Kewaunee, southern Marathon, northern Winnebago, northern Waushara,
Outagamie, Shawano, Portage, southeastern Menominee, Waupaca,
southern Oconto and north central Manitowoc Counties through 500 PM
CDT...
At 418 PM CDT, Doppler radar was tracking thunderstorms along a line
extending from near Bellevue Town to 6 miles southwest of Babcock.
Movement was southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Green Bay, Appleton, Stevens Point, Wisconsin Rapids, Shawano,
Waupaca, Bay Shore Park, Marshfield, Menasha and Kaukauna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4483 9032 4491 8789 4481 8782 4471 8792
4463 8793 4473 8776 4433 8748 4432 8748
4412 8960 4425 8960 4425 9032
TIME...MOT...LOC 2118Z 294DEG 12KT 4442 8803 4422 9022
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KrukSpecial Weather Statement
National Weather Service Green Bay WI
504 PM CDT Sat Jun 10 2023
WIZ045-102300-
Waushara WI-
504 PM CDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of eastern Waushara
County through 600 PM CDT...
At 503 PM CDT, Doppler radar was tracking a strong thunderstorm near
Napowan Scout Camp, or 8 miles northeast of Wautoma, moving southeast
at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Wautoma around 520 PM CDT.
Other locations in the path of this storm include Napowan Scout Camp
and Redgranite.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4416 8938 4423 8921 4412 8889 4410 8889
4398 8905 4398 8920
TIME...MOT...LOC 2203Z 315DEG 9KT 4418 8922
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
KrukThe Green Bay radar (KGRB), 94 km away, was scanning. The volume nearest the first event began at 22:19 UTC.
1 hail. Local standard time, as filed.
Quarter size hail fell near Mount Morris.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2023Every state in 2023This day in weather historyWarnings in Wisconsin, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1093887.